Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 671, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 2016, 10:34 PM CDT for 4 counties in Oklahoma; Hardeman County, Texas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 10:34 PM CDT (03:34 UTC)
- Expired
- Jul 15, 2016, 11:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Beckham County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 65 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 10:55 PM CDT | TSTM WND GST 64 | 3 W Gould, OK | |
| Jul 15, 11:00 PM CDT | TSTM WND GST 63 | 3 W Gould, OK | |
| Jul 15, 11:24 PM CDT | TSTM WND GST 70 | Ne Olustee, OK | A PERSONAL WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
583
WUUS54 KOUN 160334
SVROUN
OKC009-055-057-065-TXC197-160415-
/O.NEW.KOUN.SV.W.0671.160716T0334Z-160716T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1034 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
HARMON COUNTY IN SOUTHWESTERN OKLAHOMA...
HARDEMAN COUNTY IN NORTHERN TEXAS...
* UNTIL 1115 PM CDT
* AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF DODSON TEXAS...MOVING SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ALTUS...MANGUM...QUANAH...HOLLIS...GRANITE...BLAIR...OLUSTEE...
ELDORADO...MARTHA...WILLOW...GOULD...FRIENDSHIP...GOODLETT...
DUKE...ALTUS AIR FORCE BASE...VINSON...WARREN...HESTER...
LAZARE AND ALTUS-LUGERT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3510 10000 3511 9954 3512 9938 3511 9940
3509 9937 3506 9937 3502 9932 3498 9935
3491 9929 3487 9932 3482 9924 3483 9922
3471 9916 3438 9946 3439 9947 3436 9947
3409 9973 3410 9976 3423 10000
TIME...MOT...LOC 0334Z 305DEG 47KT 3483 9997
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
..SPEG.1 follow-up statement
166
WWUS54 KOUN 160351
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT FRI JUL 15 2016
OKC009-055-057-065-TXC197-160415-
/O.CON.KOUN.SV.W.0671.000000T0000Z-160716T0415Z/
JACKSON OK-BECKHAM OK-GREER OK-HARMON OK-HARDEMAN TX-
1051 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR JACKSON...SOUTHERN BECKHAM...GREER...HARMON AND HARDEMAN
COUNTIES...
AT 1050 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
VINSON...MOVING SOUTHEAST AT 30 MPH. THIS IS PART OF A LINE OF
SEVERE STORMS EXTENDING FROM NEAR WILLOW TO NEAR HOLLIS AND INTO THE
TEXAS PANHANDLE.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
ALTUS...MANGUM...QUANAH...HOLLIS...GRANITE...BLAIR...OLUSTEE...
ELDORADO...MARTHA...WILLOW...GOULD...FRIENDSHIP...GOODLETT...DUKE...
ALTUS AIR FORCE BASE...VINSON...WARREN...HESTER...
LAZARE AND ALTUS-LUGERT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3510 10000 3511 9954 3512 9938 3511 9940
3509 9937 3506 9937 3502 9932 3498 9935
3491 9929 3487 9932 3482 9924 3483 9922
3471 9916 3438 9946 3439 9947 3436 9947
3409 9973 3410 9976 3423 10000
TIME...MOT...LOC 0350Z 305DEG 25KT 3479 9983
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...80MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:33 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 15, 8:33 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 833 PM CDT FRI JUL 15 2016 .UPDATE... Adjusted PoPs to account for complex moving into NW OK. See discussion below. && .DISCUSSION... A severe complex of thunderstorms continues to move into NW OK this evening. Significant wind gusts have already been reported with this complex in KS and OK. Expect severe wind gusts to continue over the next several hours as it dives south across western OK, as LLJ intensifies. Although the hail threat is low right now, expect it to increase as the storms move into a better environment over western OK (mid level lapse rates ~8 C/km effective bulk shear ~40 kt). Increased PoPs to categorical and also bumped winds closer to the best performing HRRR solution. All updated products have been sent. RrBarnes && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 94 74 97 / 60 10 0 0 Hobart OK 74 99 75 100 / 80 10 0 0 Wichita Falls TX 75 99 76 100 / 50 10 0 0 Gage OK 70 96 74 100 / 80 10 0 0 Ponca City OK 73 90 76 97 / 50 20 0 0 Durant OK 75 96 75 96 / 20 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03
Hazardous weather outlook, Jul 15, 8:12 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 812 PM CDT FRI JUL 15 2016 OKZ004>048-050>052-TXZ083>090-170115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 812 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. LOCATION... AN ENHANCED RISK COVERS AN AREA WEST AND NORTH OF A LINE FROM FREEDOM AND CLINTON... TO HOBART AND ALTUS OKLAHOMA... TO GOODLETT TEXAS. A SLIGHT RISK AREA IS WEST AND NORTH OF A LINE FROM CHEROKEE AND WATONGA... TO LAWTON AND FREDERICK OKLAHOMA... TO VERNON AND BENJAMIN TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM SATURDAY. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND 75 MPH WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. LOCALLY HEAVY RAINFALL WITH SOME FLOODING IS ALSO POSSIBLE. DISCUSSION... A COMPLEX OF STORMS WILL CONTINUE TO MOVE SOUTH AND SOUTHEAST ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. THE MOST LIKELY AREAS TO BE AFFECTED WILL BE IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. SOME OF THE STORMS WILL BE STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARE FOR SEVERE WEATHER OPERATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN OKLAHOMA SATURDAY MORNING. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. .HEAT... AN UPPER LEVEL HIGH WILL BUILD OVER THE SOUTHERN AND CENTRAL PLAINS SUNDAY INTO EARLY NEXT WEEK. THIS WILL BRING A PERIOD OF HOT AND DRY WEATHER WITH SUNNY DAYS AND VERY WARM NIGHTS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jul 15, 9:46 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
07/15/2016 M58 MPH DEWEY OK MESONET
&&
FMLocal storm report, Jul 15, 9:51 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
07/15/2016 M65 MPH DEWEY OK MESONET
&&
EMLocal storm report, Jul 15, 9:55 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
07/15/2016 M60 MPH DEWEY OK MESONET
&&
EMLocal storm report, Jul 15, 10:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
07/15/2016 M62 MPH DEWEY OK MESONET
&&
EMLocal storm report, Jul 15, 10:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1017 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 1 SE REYDON 35.64N 99.91W
07/15/2016 E60 MPH ROGER MILLS OK EMERGENCY MNGR
&&
FMSpecial weather statement, Jul 15, 10:25 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1025 PM CDT FRI JUL 15 2016 OKZ006-007-160430- GRANT OK-ALFALFA OK- 1025 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT AND NORTHEASTERN ALFALFA COUNTIES UNTIL 1130 PM CDT... AT 1022 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR AMORITA... MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... AMORITA...BYRON AND WALDRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3680 9795 3679 9829 3700 9842 3700 9810 TIME...MOT...LOC 0322Z 325DEG 16KT 3697 9827 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 50 min |
| Jul 15, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 43 min |
| Jul 15, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 50 min |
| Jul 15, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills | 41 min |
| Jul 15, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Harper, Major, Woods, Woodward | 36 min |
| Jul 15, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 43 min |
| Jul 15, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Ellis, Major and 3 more | 47 min |
| Jul 15, 10:25 PM CDT | Special Weather Statement | OUN | Alfalfa | 65 min |
| Jul 15, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Washita | 47 min |
| Jul 15, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 34 min |
| Jul 15, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Tillman | 47 min |
| Jul 15, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Comanche, Custer, Dewey, Kiowa and 1 more | 50 min |
| Jul 15, 11:40 PM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Washita | 3 hr |
| Jul 15, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 46 min |
| Jul 16, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Washita | 30 min |
| Jul 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Kiowa and 3 more | 47 min |
| Jul 16, 1:27 AM CDT | Special Weather Statement | OUN | Cotton, Grady, Jefferson, Stephens | 33 min |
| Jul 16, 1:58 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 32 min |
| Jul 15, 7:31 PM CDT | Special Weather Statement | OUN | Knox | 29 min |
| Jul 16, 12:43 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Foard, Hardeman, Knox, Wichita and 1 more | 32 min |
| Jul 16, 1:14 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Knox, Wichita, Wilbarger | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.